Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 98, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2018, 12:34 AM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2018, 12:34 AM CDT (05:34 UTC)
- Expired
- May 30, 2018, 1:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 12:50 AM CDT | TSTM WND DMG | Sapulpa, OK | LARGE TREE LIMBS DOWNED. |
| May 30, 1:00 AM CDT | TSTM WND DMG | Glenpool, OK | STRONG THUNDERSTORM WIND BLEW DOWN A TREE |
| May 30, 1:10 AM CDT | TSTM WND DMG | 1 Se Broken Arrow, OK | 6 INCH TREE LIMBS DOWN |
| May 30, 1:15 AM CDT | TSTM WND GST 60 | 4 Ene Bixby, OK | TRAMPOLINE BLOWN OVER PRIVACY FENCE AND LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 9:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
685
WUUS54 KTSA 300534
SVRTSA
OKC037-143-300630-
/O.NEW.KTSA.SV.W.0098.180530T0534Z-180530T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1234 AM CDT WED MAY 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Creek County in northeastern Oklahoma...
Tulsa County in northeastern Oklahoma...
* Until 130 AM CDT
* At 1234 AM CDT, severe thunderstorms were located along a line
extending from 2 miles east of Mannford to 5 miles north of Slick,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Sapulpa... Jenks...
Glenpool... Catoosa...
Mannford... Kiefer...
Mounds... Kellyville...
Keystone State Park... Jenks Riverside Airport...
Tulsa International Airport... Liberty...
Gray... Leonard...
This includes Interstate 44 between mile markers 198 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9631 3616 9600 3621 9600 3624 9582
3616 9581 3616 9577 3615 9576 3594 9576
3590 9578 3590 9582 3586 9582 3587 9630
TIME...MOT...LOC 0534Z 270DEG 27KT 3614 9631 3586 9627
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
696
WWUS54 KTSA 300600
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
100 AM CDT WED MAY 30 2018
OKC037-143-300630-
/O.CON.KTSA.SV.W.0098.000000T0000Z-180530T0630Z/
Creek OK-Tulsa OK-
100 AM CDT WED MAY 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN CREEK AND TULSA COUNTIES...
At 100 AM CDT, severe thunderstorms were located along a line
extending from 4 miles west of Tulsa to 3 miles east of Mounds,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Sapulpa... Jenks...
Glenpool... Catoosa...
Mannford... Kiefer...
Mounds... Kellyville...
Keystone State Park... Jenks Riverside Airport...
Tulsa International Airport... Liberty...
Gray... Leonard...
This includes Interstate 44 between mile markers 198 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3616 9631 3616 9600 3621 9600 3624 9582
3616 9581 3616 9577 3615 9576 3594 9576
3590 9578 3590 9582 3586 9582 3587 9630
TIME...MOT...LOC 0600Z 268DEG 45KT 3615 9600 3586 9599
HAIL...0.75IN
WIND...60MPH
$$100
WWUS54 KTSA 300608
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
108 AM CDT WED MAY 30 2018
OKC037-143-300630-
/O.CON.KTSA.SV.W.0098.000000T0000Z-180530T0630Z/
Creek OK-Tulsa OK-
108 AM CDT WED MAY 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EAST CENTRAL CREEK AND SOUTHEASTERN TULSA COUNTIES...
At 108 AM CDT, severe thunderstorms were located along a line
extending from 2 miles north of Broken Arrow to 6 miles southwest of
Bixby, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Sapulpa...
Jenks... Glenpool...
Kiefer... Mounds...
Jenks Riverside Airport... Liberty...
Leonard...
This includes Interstate 44 between mile markers 210 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3601 9614 3612 9600 3617 9590 3616 9581
3616 9577 3615 9576 3594 9576 3590 9578
3590 9582 3586 9582 3587 9620
TIME...MOT...LOC 0608Z 280DEG 44KT 3609 9580 3586 9594
HAIL...0.75IN
WIND...60MPH
$$871
WWUS54 KTSA 300626
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
126 AM CDT WED MAY 30 2018
OKC037-143-300635-
/O.EXP.KTSA.SV.W.0098.000000T0000Z-180530T0630Z/
Creek OK-Tulsa OK-
126 AM CDT WED MAY 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CREEK AND
SOUTHEASTERN TULSA COUNTIES WILL EXPIRE AT 130 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty
winds to 40 mph are still possible as additional thunderstorms
pass across the area.
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3601 9614 3612 9600 3617 9590 3616 9581
3616 9577 3615 9576 3594 9576 3590 9578
3590 9582 3586 9582 3587 9620
TIME...MOT...LOC 0625Z 270DEG 27KT 3609 9565 3586 9579
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:01 AM CDT, 33 minutes earlier.
Area forecast discussion, May 30, 12:01 AM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1201 AM CDT Wed May 30 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms are expected to affect most area TAF sites late Tonight into Wednesday morning with IFR to MVFR conditions possible within the thunderstorm areas. Otherwise, VFR conditions are expected. && .PREV DISCUSSION... /Issued 935 PM CDT Tue May 29 2018/ ..UPDATE... DISCUSSION... Storms across western and northwestern OK have remained mostly discrete so far this evening, although some upscale growth has been noted over the past 1-2 hours. Increasing low-level jet/Corfidi vectors suggest a continued southeast movement through the night, with a limited wind/hail threat across parts of eastern OK at least for a few more hours. 0-6km shear drops off significantly east of Highway 75, so expect a general weakening trend as storms move farther into eastern OK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, May 29, 4:51 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 451 PM CDT Tue May 29 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 451 PM CDT Tue May 29 2018 ...Severe Storms Possible Tonight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and Tonight. TORNADO. RISK...Limited. AREA...Western Osage and Pawnee counties in northeast Oklahoma. ONSET...After 10 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...After 10 PM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 10 PM. DISCUSSION... Ongoing thunderstorms across western Kansas and northwest Oklahoma will develop into a thunderstorm complex this evening. This activity will move east and southeast, moving into parts of eastern Oklahoma after 10 pm. There will be a risk of severe weather, mainly in the form of damaging winds tonight, mainly across northeast Oklahoma. A very limited potential for a brief, isolated tornado will also exist across parts of Osage and Pawnee counties before storms begin weakening as they move further into northeast Oklahoma. The stronger storms will be capable of producing locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Severe Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. FRIDAY and Saturday...Dangerous Heat Potential. SUNDAY and MONDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms may be ongoing Wednesday morning across northwest Arkansas and parts of eastern Oklahoma. The severe weather threat will have diminished by then. Another complex of thunderstorms may impact parts of northeast Oklahoma and northwest Arkansas late Wednesday night into early Thursday morning, but the severe weather potential appears less during this time. Dry and hot weather will prevail for late week into the weekend with afternoon heat index values of 100 to 105 degrees common. A cold front will bring some relief from the heat by Sunday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 29, 11:17 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1117 PM CDT TUE MAY 29 2018
OKZ054>056-300500-
Osage OK-Nowata OK-Washington OK-
1117 PM CDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...WASHINGTON
AND NOWATA COUNTIES UNTIL MIDNIGHT CDT...
At 1117 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Elgin to 4 miles southeast of
Okesa. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Nowata...
Pawhuska... Dewey...
South Coffeyville... Copan...
Ochelata... Delaware...
Lenapah... Wann...
New Alluwe... Elgin...
Bigheart... Bartlesville Municipal Airport...
Hulah... Sunset Lake...
Osage Hills State Park... Watova...
Okesa... Wah Sha She State Park...
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9541 3694 9541 3694 9543 3661 9543
3657 9634 3699 9637 3700 9633
TIME...MOT...LOC 0417Z 264DEG 37KT 3699 9625 3666 9610Special weather statement, May 29, 11:56 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1156 PM CDT TUE MAY 29 2018
OKZ059-064-300545-
Pawnee OK-Creek OK-
1156 PM CDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 1245 AM CDT...
At 1156 PM CDT, a strong thunderstorm was located 5 miles northeast
of Ripley, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Mannford... Drumright...
Oilton... Jennings...
Westport... Hallett...
Terlton... Maramec...
Silver City...
This includes Interstate 44 near mile marker 198.
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3630 9644 3628 9642 3627 9639 3623 9634
3623 9630 3590 9630 3595 9662 3616 9662
3616 9682 3623 9682
TIME...MOT...LOC 0456Z 265DEG 25KT 3609 9685Special weather statement, May 30, 12:02 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1202 AM CDT WED MAY 30 2018
OKZ055>057-061-062-300545-
Craig OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
1202 AM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHERN
ROGERS...NORTHWESTERN MAYES...WASHINGTON AND SOUTHERN NOWATA COUNTIES
UNTIL 1245 AM CDT...
At 1202 AM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Dewey to 2 miles northwest of
Skiatook. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... Chelsea...
Oologah... Ramona...
Ochelata... Delaware...
Foyil... Talala...
Vera... New Alluwe...
Watova... White Oak...
Centrailia... Bushyhead...
Centralia...
This includes Interstate 44 between mile markers 263 and 270.
LAT...LON 3688 9514 3641 9533 3643 9600 3666 9600
3679 9597
TIME...MOT...LOC 0502Z 266DEG 37KT 3675 9585 3640 9602Special weather statement, May 30, 12:12 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1212 AM CDT WED MAY 30 2018
OKZ054-059-300615-
Osage OK-Pawnee OK-
1212 AM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE AND PAWNEE
COUNTIES UNTIL 115 AM CDT...
At 1212 AM CDT, strong thunderstorms were located along a line
extending from 6 miles east of Marland to 4 miles northeast of Sooner
Lake to 2 miles northwest of Morrison. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Pawnee... Cleveland...
Fairfax... Ralston...
Blackburn... Skedee...
Sooner Lake...
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3663 9650 3630 9645 3623 9682 3625 9682
3625 9688 3626 9693 3633 9693 3634 9703
3651 9703 3651 9701 3653 9698 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3660 9704 3668 9706
TIME...MOT...LOC 0512Z 290DEG 24KT 3660 9704 3648 9699 3633 9703Special weather statement, May 30, 12:26 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1226 AM CDT WED MAY 30 2018
OKZ054-060-061-064-066-067-070-300630-
Tulsa OK-Muskogee OK-Okmulgee OK-Osage OK-Rogers OK-Wagoner OK-
Creek OK-
1226 AM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...WESTERN WAGONER...
NORTHWESTERN MUSKOGEE...NORTHERN OKMULGEE AND TULSA COUNTIES UNTIL
130 AM CDT...
At 1226 AM CDT, strong thunderstorms were located along a line
extending from near Mannford to 5 miles north of Bristow. Movement
was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Catoosa... Verdigris...
Haskell... Kiefer...
Mounds... Kellyville...
Jenks Riverside Airport... Stonebluff...
Keystone State Park... Tulsa International Airport...
Tiawah... Oneta...
This includes Interstate 44 between mile markers 198 and 245.
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3616 9629 3616 9627 3617 9627 3620 9624
3621 9624 3622 9625 3627 9555 3578 9563
3586 9631
TIME...MOT...LOC 0526Z 270DEG 41KT 3615 9633 3591 9636Special weather statement, May 30, 12:29 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1229 AM CDT WED MAY 30 2018
OKZ056>058-061>063-300615-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
1229 AM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
NORTHERN DELAWARE...OTTAWA...NORTHERN MAYES AND SOUTHEASTERN NOWATA
COUNTIES UNTIL 115 AM CDT...
At 1229 AM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Chetopa to 5 miles southeast of
Oologah. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Jay...
Grove... Commerce...
Chelsea... Fairland...
Afton... Quapaw...
Langley... Adair...
Welch... Bernice...
Ketchum... Spavinaw...
Foyil... Bluejacket...
Wyandotte... Disney...
This includes Interstate 44 between mile markers 261 and 324.
LAT...LON 3700 9462 3654 9462 3638 9476 3639 9570
3700 9521
TIME...MOT...LOC 0529Z 264DEG 44KT 3699 9504 3640 9562The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:12 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| May 29, 11:17 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 43 min |
| May 29, 11:56 PM CDT | Special Weather Statement | TSA | Pawnee | 49 min |
| May 30, 12:02 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 43 min |
| May 30, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 54 min |
| May 30, 12:12 AM CDT | Special Weather Statement | TSA | Pawnee | 63 min |
| May 30, 12:26 AM CDT | Special Weather Statement | TSA | Tulsa | 64 min |
| May 30, 12:29 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 46 min |
| May 30, 1:03 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Wagoner | 42 min |
| May 30, 1:10 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 50 min |
| May 30, 1:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 39 min |
| May 30, 2:01 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 44 min |
| May 30, 2:29 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 46 min |
| May 30, 3:09 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 51 min |
| May 30, 3:48 AM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.